Advertisement

aequationes mathematicae

, Volume 36, Issue 1, pp 76–79 | Cite as

On stability of the Cauchy equation on semigroups

  • Zbigniew Gajda
Research Papers

Summary

We say that Hyers's theorem holds for the class of all complex-valued functions defined on a semigroup (S, +) (not necessarily commutative) if for anyf:S → ℂ such that the set {f(x + y) − f(x) − f(y): x, y ∈ S} is bounded, there exists an additive functiona:S → ℂ for which the functionf − a is bounded.

Recently L. Székelyhidi (C. R. Math. Rep. Acad. Sci. Canada8 (1986) has proved that the validity of Hyers's theorem for the class of complex-valued functions onS implies its validity for functions mappingS into a semi-reflexive locally convex linear topological spaceX. We improve this result by assuming sequential completeness of the spaceX instead of its semi-reflexiveness. Our assumption onX is essentially weaker than that of Székelyhidi.

Theorem.Suppose that Hyers's theorem holds for the class of all complex-valued functions on a semigroup (S, +) and let X be a sequentially complete locally convex linear topological (Hausdorff) space. If F: S → X is a function for which the mapping (x, y) → F(x + y) − F(x) − F(y) is bounded, then there exists an additive function A : S → X such that F — A is bounded.

AMS (1980) subject classification

Primary 39B40 Secondary 46A05, 46A25 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Greenleaf, F. P.,Invariant means on topological groups. (Van Nostrand Mathematical Studies, vol. 16). Van Nostrand New York—Toronto—London—Melbourne, 1969.Google Scholar
  2. [2]
    Hewitt, E. andRoos, K. A.,Abstract harmonic analysis. Vol. I, Springer-Verlag, Berlin—Göttingen—Heidelberg, 1963.Google Scholar
  3. [3]
    Jarchow, H.,Locally convex spaces, Teubner, Stuttgart, 1981.Google Scholar
  4. [4]
    Rätz, J.,On approximately additive mappings. In:General Inequalities 2, ISNM Vol. 47 (edited by E. F. Beckenbach), Birkhäuser Verlag, Basel—Boston—Stuttgart, 1980, pp. 233–251.Google Scholar
  5. [5]
    Székelyhidi, L.,Remark 17. In:The 22nd International Symposium on Functional Equations, December 16–December 22, 1984, Oberwolfach, Aequationes Math.29 (1985), 95–96.Google Scholar
  6. [6]
    Székelyhidi, L.,Note on Hyers's theorem. C.R. Math. Rep. Sci. Canada8 (1986), 127–129.Google Scholar

Copyright information

© Birkhäuser Verlag 1988

Authors and Affiliations

  • Zbigniew Gajda
    • 1
  1. 1.Institute of MathematicsSilesian UniversityKatowicePoland

Personalised recommendations